Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 8, 2005, 4:03 PM CDT for Morton County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 4:03 PM CDT (21:03 UTC)
- Expired
- May 8, 2005, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Morton County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 082104
SVRBIS
NDC059-082130-
/O.NEW.KBIS.SV.W.0007.050508T2103Z-050508T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
403 PM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 430 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF ALMONT...OR ABOUT 27 MILES
WEST OF BISMARCK...AND MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALMONT AROUND 420 PM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4670 10121 4685 10133 4673 10170 4665 10170
4664 10152
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:05 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 8, 2:05 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 205 PM CDT SUN MAY 8 2005 .SHORT TERM... VERY DYNAMIC PATTERN WITH AN UPPER LOW CONTINUING ITS TREK ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY. NAM QPF IMPRESSIVE IN OUR EASTERN ZONES...WILL MATCH FGFS FLASH FLOOD WATCH ALONG THE SOUTHERN TWO THIRDS OF OUR COMMON BORDER. BY TUESDAY... THE NEXT UPPER LOW IN A SERIES...APPROACHES THE MOUNTAIN WEST AND THE ACTION ONCE AGAIN PICKS UP AND SPREADS ACROSS OUR STATE TUESDAY NIGHT INTO THURSDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. THE UPPER LOW IN THE LEE OF THE ROCKIES/CENTRAL PLAINS ON THURSDAY MOVES EAST SLOWLY AND MERGES WITH A LONGWAVE TROUGH EXTENDING SOUTHWARD FROM CANADA ON FRIDAY. THIS SYSTEM PICKS UP SPEED AND MOVES EAST OF THE REGION BY SATURDAY. HAVE KEPT CHANCE OF SHOWERS IN THE FORECAST ON THURSDAY AND FRIDAY...AND KEPT SATURDAY AND SUNDAY DRY. HIGHS IN THE 50S THURSDAY AND FRIDAY...AND IN THE 60S SATURDAY AND SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING THROUGH MONDAY FOR EASTERN PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. && RSL/JV
Hazardous weather outlook, May 8, 5:43 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 543 AM CDT SUN MAY 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091042- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 543 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM BISMARCK TO MINOT THIS AFTERNOON...WITH SEVERE THUNDERSTORMS POSSIBLE IN THE JAMESTOWN TO ELLENDALE AREA. HEAVY RAIN COULD OCCUR WITH SOME OF THE THUNDERSTORMS. AREAS OF MODERATE RAIN CAN BE EXPECTED IN WESTERN NORTH DAKOTA TODAY AS PRECIPITATION WRAPS AROUND A LOW PRESSURE SYSTEM CENTERED IN THE WESTERN DAKOTAS. RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:11 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 65 min |
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 64 min |
| May 7, 9:54 PM CDT | Flash Flood Warning | BIS | McLean, Oliver | 15 hr |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| May 8, 3:33 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 43 min |
| May 8, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| May 8, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 71 min |
| May 8, 5:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 29 min |
| May 8, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| May 8, 6:28 PM CDT | Flash Flood Warning | BIS | Morton | 3 hr |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.